My daughter was born completely healthy. She met all her milestones on time. Health wise, as a child she had asthma which was usually more symptomatic with upper respiratory infections that she would get approximately once or twice a year. She is allergic to Azithromycin and used an albuterol inhaler as needed.
The Downward Health Spiral After Gardasil and Other Vaccines
In August of 2012, she had six vaccines for school: the DTAP, chickenpox, MCV4, Hep A, the flu shot, and Gardasil. Within 24 hours she had a seizure and difficulty walking. I was told she was having “complex migraines “. With time the migraines progressed. Her MRI was normal, but fainting and seizure like activity continued. This led to an EEG test that was normal. Maxalt was tried but triggered heart palpitations and a rash. Imitrix was tried but did not work.
In March 2013 she was admitted to the hospital for an IV medication called DHE that was supposed to reset her so she could be put on preventative migraine medication. That treatment failed, and the migraines returned forcing us to home school her. She was put on Topiramate and Focalin for ADHD. She then had her adenoids and tonsils removed due to tonsil stones that did not go away with amoxicillin.
Already Ill, She Was Given More Vaccines: Gardasil and the Flu Shot
In October 2014, she went in to her pediatrician for a barking cough, which was asthma related and got her second dose of Gardasil and a flu shot. The next day she collapsed at school with another seizure, which was witnessed by school staff. Her neurologist put the connection that Gardasil had caused her symptoms. I was told to make sure she did not get the third dose.
By November 2014, she stopped menstruating. We waited for it to come back and by February 2015 she lost a significant amount of weight, had fainting episodes, stomach cramping, pain, mood swings, the GI doctor diagnosed eosinophilic esophagitis. She was put on Prilosec and probiotics. We were told to eliminate gluten and dairy. It took me months to find a gynecologist willing to see a 14 year old. She was seen in the ER for stomach pain when they found ovarian cysts. Gynecology finally agreed to see her. She had surgery to drain cysts on her ovaries, remove a fibroma on her left ovary, and drain nabothian cervical cysts. She was put on progesterone to try to trigger a menstrual cycle and other than light spotting, it failed.
We got a second opinion with a neurologist who did a CT scan and more bloodwork. She was diagnosed with vasculitis, high testosterone levels, seizures, abnormal hair growth on her chest, legs, and lips. A different type of progesterone was tried along with Keppra for the seizures. Keppra was discontinued three months later when her EEG came back normal. Cardiology did a tilt table test. She was diagnosed with Dysautonomia/POTS. We were told she needed to increase her salt intake and water. She was tried on Ludent, which caused her to break out in a rash. Gynecology tried metformin for insulin resistance and rapid weight gain. Metformin caused hallucinations and mood swings. Her new primary diagnosed her with Ehlers-Danlos syndrome with hypermobility, and mast cell activation. Her doctor also wanted her to have saline IV hydration four times a week with a home health nurse because her body does not absorb water to keep her hydrated. I think she said it was due to hypertonia. Her neurologist gave her Inderal after cardiology refused to treat her.
She had another surgery for ovarian cysts and endometriosis in January 2018. Gynecology does not know what to do next. We declined Lupron. We were told she would have removed the left ovary if she was older because it is covered in cysts too small to drain and we were told today that her left ovary is not savable and will need to be removed by the end of August. The right ovary will need to be drained and a D & C will need to be done to get rid of the endometriosis. Hormonal birth control pills are not an option because of the risk of heart attack and stroke. An IUD could slip out of place due to EDS. Progesterone triggered seizures. Estrogen can make her bones more lax and cause more seizures. So the current doctors do not know how else to treat her.
She is allergic to nightshade vegies, tuna, gluten, dairy, all types of nuts, tomatoes, salmon, and shrimp. She is also allergic to Toradol and Percocet (after surgery meds) and Macrobid, Azithromycin.
Due to the allergies vegan diets caused GERD, nut allergies make paleo not an option. I don’t want multiple surgeries and pain to be part of her life, but right now we are stuck and I’m looking for any options that may help.
Medications, Diet, Reactions and Allergies
- Inderal 60 mg daily
- Saline IV infusion 4xs a week
- Hydrocodone for an ovarian cyst, nightly as needed. Surgery pending.
Past Medication Reactions
- Azithromycin: rash and trouble breathing
- Maxalt: heart palpitations
- Toradol: rash
- Metformin: hallucinations and mood swings
- Progestrone: increased seizure activity
- Macrobid: rash
- Ludent: nausea and hives
- Beans (either black beans or pinto)
- Rice (Jasmine or brown)
- Cesar salads
- Cucumber with lemon
- Gluten free pasta
- Honeydew melons
- Smoothies (any variety of fruit, kale, spinach and yogurt)
- Occasionally she will have pizza or hamburgers even though it makes her feel bloated
- Carne asada tacos
- Green beans
- Drinks water and Gatorade for hydration
My daughter’s health continues to decline and her doctors are at a loss as to what to do. We are looking for input about how to recover.
We Need Your Help
More people than ever are reading Hormones Matter, a testament to the need for independent voices in health and medicine. We are not funded and accept limited advertising. Unlike many health sites, we don’t force you to purchase a subscription. We believe health information should be open to all. If you read Hormones Matter, like it, please help support it. Contribute now.
Share Your Story
If you have a Gardasil or other vaccination reaction story to share, send us a note.